Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Increased Anxiety (Cipralex - Lexapro)

Hey guyz
I have been taking cipralex (known in the U.S as lexapro) I've been taking it as the doctor told me excatly. First 4 days I only took 1/2 tablet of 10 mg which is 5 mg and I didn't feel any side effects expect the first day I experienced mild side effects. But then then on day 5 I took the whole tablet 10 mg and have been taking that for almost a week now .. tomorrow will be a week excatly on the 10 mg. Anyways when I started taking the 10 mg I have been experiencing increased anxiety in these past few days .. is that normal ? and if so when do I expect for this increased anxiety to go away ? And did anyone else in here take cipralex for GAD, SAD and PD ? and if so would you be kind enough to tell me if it has helped with these disorders or not ? And when do you start feeling better in general ?

Thanks to all & cheerz :)
2 Responses
370181 tn?1428180348
I have never taken Lexapro, so hopefully other members who have will post and share their experiences.
What I can tell you is that Lexapro carries as side effects nervousness and anxiety, both of which should begin to decrease as the medication builds up in your body. It can take from 1-4 weeks for Lexapro to reach therapeutic levels and you MAY experience a slight increase in your anxiety during that time. Often when we step up a dose, we will have a bit of a rebound, but that is not a given.
The best advice I can give you is to call and talk to your doctor to reassure yourself that this is just part of the adjustment phase. I know it doesn't seem right to take something to help with your anxiety and it gives you anxiety! It would almost be funny if it wasn't!
Talk to your doctor.
And hang in there!
Let us know how you're doing, OK?
Peace
Greenlydia
  
1338204 tn?1288834982
Hi I have just started taking Cipralex (im from uk) and yes i had all those side effects.  I started with 10mg, and at first i felt quite shaky my heart was racing and I felt overally paniked, But it will be just fine, I am now on my 3rd week of this medication and the side effects are wearing down.  Please remember that with panic and anxiety, if we feel something we are not liking or not happy with our bodies will exagerate it, as we go in auto panic, I know that when I first got the side effects of this medication I was making it worse by thinking it was harming me or making my symptoms worse, but you will be fine just give it time.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?